Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What is the reasons of severe headache & eye pain after VP shunt replacing ?

What is the reasons of severe headache & eye pain after VP shunt replacing? Dear Dr. Recently my younger brother aged 13 yrs has got VP shunt replacing, which was first introduced when he was 2 yrs . But he is suffering from severe headache & eye pain. I discussed with respective surgeon . He told me that his VP shunt is ok inside the head & body and working well. But i didn’t found the exact reasons why my brother suffering from severe headache & eye pain. Can u told me the what reason behind this? I m eagerly waiting for your valuable suggestions.
Asked On : Thu, 9 Jun 2011
Answers:  2 Views:  504
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
  User's Response
Possible risks of ventriculoperitoneal shunt placement are:
Blood clot or bleeding in the brain
Brain swelling
The shunt may stop working and fluid will begin to build up in the brain again
The shunt may become infected
Infection in the brain
Damage to brain tissue
since these are not there no need to worry
follow the surgeon who perform the surgery
thanking you
Answered: Thu, 9 Jun 2011
General & Family Physician Dr. Mohammed Tauseef's  Response
Hi Salim, Welcome to HealthcareMagic Forum.
VP or Ventriculoperitoneal shunting is surgery to relieve increased pressure inside the skull due to excess cerebrospinal fluid on the brain which leads to hydrocephalus. The headache and eye pain may be due to various causes, like Excess CSF leakage, Infection, Ventricular collapse. Kindly consult his team of Neurologists and Neurosurgeons so that they can examine him and run few blood test and if necessary get a CT Scan to rule out any pathology. Kindly don't worry, once the cause is found out and treated, his problems will subside.

I Wish him Very Good Health, Take Care.
Answered: Thu, 9 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor